Hail, New Castle
- When
- September 22, 8:09 PM EST
- Where
- New Castle County, Newark
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.680, -75.750
Penny size hail fell in Newark.
A complex of showers and strong to locally severe thunderstorms preceding a cold frontal passage caused wind damage in New Castle County during the evening of the 22nd. Delmarva Power and Light reported about 15,000 homes and businesses lost power in their service area, most of them in New Castle County in Delaware and Cecil County in Maryland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A complex of showers and strong to locally severe thunderstorms preceding a cold frontal passage caused wind damage in New Castle County during the evening of the 22nd. Delmarva Power and Light reported about 15,000 homes and businesses lost power in their service area, most of them in New Castle County in Delaware and Cecil County in Maryland. Power was not fully restored until the evening of the 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 22, 6:50 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 750 PM EDT WED SEP 22 2010 .SYNOPSIS... A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA TONIGHT. THE FRONT WILL LIKELY MOVE BACK NORTHWARD AS A WARM FRONT LATER THURSDAY INTO THURSDAY EVENING...AND ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA FRIDAY NIGHT AND INTO SATURDAY BEFORE STALLING IN THE CENTRAL MID ATLANTIC SUNDAY. HIGH PRESSURE WILL BUILD IN LATER SATURDAY THROUGH MONDAY, BUT LOW PRESSURE MAINLY WEST OF OUR AREA MAY AFFECT THE REGION TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH THURSDAY/... WE HAVE CLEARED THE SEVERE THUNDERSTORM WATCH BEHIND THE LINE OF DAMAGING STORMS THAT IS NOW MOVING INTO THE RARITAN VALLEY AND NORTHERN PHL SUBURBS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR ENTIRE AREA THROUGH 11:00 PM THIS EVENING. ACTIVE WEATHER IS RAPIDLY APPROACHING FROM THE WEST LATE THIS AFTERNOON...WITH A SURFACE COLD FRONT AND UPPER TROUGH SET TO MOVE THROUGH THE AREA EARLY TONIGHT. SURFACE TEMPERATURES IN THE MID AND UPPER 80S THIS AFTERNOON...AND EVEN NEAR 90 AT A COUPLE OF SPOTS... WERE CAUSING MUCH MORE UNSTABLE CONDITIONS. LIFTED INDICES OF MINUS 2 TO MINUS 4 WERE NOTED ON MSAS DATA JUST TO OUR WEST. DEVELOPING LINES OF CUMULUS OVER CENTRAL PENNSYLVANIA AND DOWN ALONG THE APPALACHIANS WILL SPAWN THUNDERSTORM ACTIVITY...WHICH WILL MOVE INTO OUR AREA LATE THIS AFTERNOON AND THIS EVENING. SHORT LINES OR CLUSTERS OF THUNDERSTORMS MAY GENERATE STRONG TO LOCALLY SEVERE STORMS...WITH DAMAGING WINDS THE MORE LIKELY ISSUE AS OPPOSED TO LARGE HAIL. STORMS WERE MOVING FASTER WEST OF OUR NORTHERN ZONES WHERE UPPER WINDS WERE A BIT STRONGER...BUT SOUTHERN AREAS WERE MORE UNSTABLE AND MAY ALSO GENERATE STRONG TO LOCALLY SEVERE THUNDERSTORM WINDS. A SUPERCELL CANNOT BE RULED OUT...ALTHOUGH THIS DOES SEEM TO BE A MUCH DIFFERENT SCENARIO THAN LAST THURSDAY...WHICH WAS WARM- FRONTALLY RELATED. WE NOTE THAT HELICITY OVER OUR SOUTHERN AREAS IS RATHER HIGH...MAYBE JUST SOMETHING TO KEEP AN EYE ON. ENHANCED WORDING WILL CONTINUE LATE THIS AFTERNOON AND THIS EVENING FOR GUSTY WINDS AND SMALL HAIL. AFTER THE DIURNAL EFFECTS RELEASE AND THE FRONT AND UPPER TROUGH MOVE THROUGH EARLY TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF. SOME DRIER AIR MAY BEGIN TO MOVE IN...BUT EVEN SO LOW LEVEL MOISTURE MAY REMAIN HIGH...AND GFS MOS DOES GENERATE SOME LOW CLOUDS AND FOG FOR A FEW OF THE MORE RURAL SITES. FOR NOW PATCHY FOG WAS ADDED FOR OUR NORTHWESTERN ZONES...THIS MAY NEED TO BE EXTENDED ELSEWHERE AS THE SITUATION DEVELOPS OVERNIGHT. MOS TEMPERATURES WERE CLOSE AND WERE USED. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... THE FRONT APPEARS TO SETTLE JUST SOUTH OF OUR AREA THURSDAY...BUT WILL FAIRLY RAPIDLY RETURN NORTHWARD AS A WARM FRONT LATER THURSDAY AND EARLY THURSDAY NIGHT. WITH THE FRONTAL FORCING AND TERRAIN EFFECTS A SLIGHT CHANCE OF SHOWERS WAS KEPT FOR THE NORTHERN ZONES LATER THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT. OTHERWISE AN ACTIVE UPPER FLOW WILL LEAD TO ANOTHER FRONT APPEARING ON THE SCENE LATER FRIDAY AND FRIDAY NIGHT...POSSIBLY DITHERING INTO SATURDAY IF THE SLOWER SOLUTIONS TURN OUT TO BE MORE CORRECT...WHICH THE MODELS SEEM TO AGREE UPON. SO...A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM FOR FRIDAY NIGHT WAS KEPT FOR THE EASTERN ZONES SATURDAY. FRIDAY WILL BE THE HOTTEST DAY IN THE SHORT TERM...AS A PRE-FRONTAL FLOW AND EXPECTED ABUNDANT SUNSHINE WILL CAUSE TEMPERATURES TO HEAT UP. THE WARMER NAM MOS...WHICH ACTUALLY SHOWED MORE OF A DIURNAL RANGE...WAS PREFERRED FOR NOW AND ESPECIALLY FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE SYNOPTIC SETUP GENERALLY IS COMPRISED OF ENERGY DROPPING DOWN ACROSS THE PLAINS WITH RIDGING ACROSS THE INTERMOUNTAIN WEST. THIS DEVELOPING TROUGH MAY TEND TO BECOME A LARGE CLOSED/CUTOFF LOW AS THE FLOW BECOMES SEPARATED. IT APPEARS THAT THIS SETUP HINGES ON HOW MUCH ENERGY DIVES OUT OF SOUTHWESTERN AND CENTRAL CANADA AND THROUGH THE UPPER MIDWEST TO CUT OFF FROM THE WESTERLIES BY SUNDAY. ALSO, WHETHER OR NOT SHORT WAVE ENERGY NEARING THE GREAT LAKES ON MONDAY AND TUESDAY WILL BE STRONG ENOUGH TO PULL THE SYSTEM MORE NORTHEASTWARD. DESPITE THE MODEL GUIDANCE COMING INTO BETTER AGREEMENT WITH THE LARGER PICTURE, THERE IS STILL QUITE A BIT OF SPREAD REGARDING THE DETAILS. IF THE CLOSED LOW CAN REMAIN FAR ENOUGH SOUTHWEST, ENOUGH RIDGING COULD DEVELOP NEAR THE EAST COAST. HOWEVER, THE OVERALL ADVERTISED PICTURE APPEARS TO BE SHAPING UP TO BE AN OVERRUNNING TYPE ONE WITH A MOISTURE SURGE SO SOME CAUTION IS ACKNOWLEDGED. HPC LEANED TOWARD THE ECMWF AND ITS ENSEMBLE MEAN AS THESE HAVE SHOWN THE BEST CONTINUITY DURING THE LAST FEW DAYS. WE INITIALIZED THE DATABASE WITH HPC GUIDANCE BUT DID MAKE SOME ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION. BASED ON THE ABOVE, A FRONTAL BOUNDARY SHOULD BE SETTLING SOUTHEAST OF THE AREA EARLY SATURDAY EVENING AS A WEAK SURFACE LOW TRACKS ALONG IT. AN EXPANSIVE SURFACE HIGH THEN BUILDS ACROSS THE GREAT LAKES TO THE NORTHEAST, PUSHING THE AFOREMENTIONED FRONT FARTHER TO OUR SOUTH. AS A CLOSED LOW STRENGTHENS ACROSS THE CENTRAL AND SOUTHERN PLAINS SUNDAY AND MONDAY, A SURFACE LOW SHOULD DEVELOP ACROSS THE GULF COAST STATES WITH A POSSIBLE INVERTED TROUGH UP THROUGH THE OHIO VALLEY WHERE A WEAKNESS IN THE SURFACE HIGH MAY DEVELOP. THIS SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST DURING MONDAY. THERE APPEARS TO BE A DECENT AMOUNT OF MOISTURE AND WARM AIR ADVECTION ALOFT ON THE EAST SIDE OF THE CLOSED LOW, AIMED AT THE MID ATLANTIC REGION. A SURFACE LOW IS FORECAST TO LIFT INTO THE EASTERN GREAT LAKES MONDAY NIGHT AND TUESDAY WITH A WARM FRONT TRYING TO LIFT INTO OUR AREA. THERE COULD BE SOME COOL AIR DAMMING AS THE MAIN SURFACE LOW OCCLUDES TO OUR WEST, THEREFORE PERHAPS AN OVERRUNNING SCENARIO MONDAY AND MONDAY NIGHT. GIVEN THE UNCERTAINTY, WE WILL CARRY SHOWER CHCS INSTEAD OF RAIN. THE COLD FRONT SHOULD EASE OFF THE COAST WEDNESDAY, ALTHOUGH THIS COULD BE SLOWER DEPENDING ON THE EASTWARD MOVEMENT OF THE CLOSED LOW. AS A RESULT, MONDAY THROUGH WEDNESDAY LOOK TO BE POTENTIALLY UNSETTLED. WE PAINTED IN SLIGHT CHC POPS TO START THEN RAMPED UP TO CHC POPS MONDAY NIGHT ONWARD. IT WAS DECIDED TO HOLD OFF ON ANY THUNDER INCLUSION GIVEN UNCERTAINTY WITH ANY INSTABILITY. TEMPERATURES WERE MAINLY HPC GUIDANCE, BUT DID MAKE SOME TWEAKS ESPECIALLY ALONG THE COAST. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE 00Z TAF PACKAGE FOR THIS EVENING IS FOLLOWING THE ONGOING CONVECTION WITH IFR CONDITIONS OCCURRING/EXPECTED NORTH OF KPNE AND MVFR CONDITIONS AROUND THE LOCAL KPHL AREA AND VFR CONDITIONS DUE TO LOWER CONFIDENCE AT KMIV AND KACY. AIR MASS IS STABILIZING AND NOT SURE IF A THUNDERSTORM CAN MAKE IT TO THE LOCAL KPHL TERMINALS AND KMIV AND KACY, THE COLD FRONT ITSELF IS EXPECTED TO LIMP THROUGH THE TERMINALS TONIGHT. THE PRESSURE GRADIENT SHOULD BE LIGHT AND SOME FOG MAY FORM TOWARD MORNING, ESPECIALLY IN PLACES WHERE CONVECTION AND PRECIPITATION HAS OCCURRED. WE ARE FORECASTING IFR CONDITIONS IN THOSE PLACES. THE AIR MASS ITSELF ABOVE THE AREA THURSDAY MORNING WILL BE PRETTY DRY AND ONCE THE FOG BURNS OFF, OTHER THAN POSSIBLY SOME CIRRUS AND A FEW CUMULUS CLOUDS, NO VFR CIG IS EXPECTED TO FORM. WINDS WILL BE RELATIVELY LIGHT AND ENVISION A SEA BREEZE FRONT WILL MAKE A FARTHER INLAND PENETRATION THAN THIS AFTERNOON. OUTLOOK... THERE MAY BE SOME PATCHY FOG LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING...MOSTLY OUTSIDE OF THE METRO TERMINALS. THE SOUTHWEST WIND COULD GUST TO 25 KNOTS FRIDAY AFTERNOON AHEAD OF A COLD FRONT...BUT FOR NOW FRIDAY LOOKS DRY. THERE ARE SOME TIMING ISSUES WITH THE FRONT FRIDAY NIGHT AND SATURDAY MORNING. DURING THE TIMEFRAME THERE COULD BE A PERIOD OF MVFR CONDITIONS IN SHOWERS AND (POSSIBLE THUNDER) WITH THE FRONT. AFTER THE FRONT PASSES...VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF SATURDAY. OTHER THAN SOME EARLY MORNING FOG HIGH PRESSURE BUILDING SOUTH FROM EASTERN CANADA SHOULD KEEP CONDITIONS MAINLY VFR INTO SUNDAY AND MONDAY. AT THE END OF THE OUTLOOK PERIOD THERE IS A FAIRLY LARGE MODEL TIMING DIFFERENCE AS TO WHEN THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL HAVE IFR CONDITIONS AFFECTS US. && .MARINE... THE SOUTHWEST GRADIENT WILL CONTINUE TO SLACKEN THIS EVENING AS THE COLD FRONT APPROACHES. THE FRONT SHOULD SLOW AND WEAKEN AS IT MOVES EAST...SO WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS LATER TONIGHT THROUGH THURSDAY EVENING. THE GRADIENT LOOKS TO INCREASE AGAIN FRIDAY AS THE SURFACE HIGH MOVES FURTHER OFFSHORE AND A COLD FRONT STARTS A SLOW APPROACH FROM THE WEST. THE BEST CHANCE OF SMALL CRAFT WINDS ACTUALLY LOOKS TO BE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. THE FETCH WILL ALSO SUPPORT AN INCREASE IN SEAS...BUT THE WAVEWATCH MODEL MAY BE TOO HIGH AGAIN IN THE SOUTHWEST FLOW OVER THE OCEAN WATERS. FOR NOW...WILL KEEP SEAS BELOW 5 FEET INTO FRIDAY AFTERNOON. THE PERSISTENT FETCH COULD RESULT IN SMALL CRAFT SEAS BY FRIDAY NIGHT. AS THE FRONT CROSSES THE WATERS SATURDAY MORNING...WINDS WILL SHIFT AND SHOULD DROP BELOW SMALL CRAFT LEVELS. SEAS COULD TAKE A BIT LONGER TO DROP OFF AS THE SWELL SLOWLY SUBSIDES. HIGH PRESSURE BUILDING SOUTH FROM EASTERN CANADA COULD SET UP A NORTHEAST SWELL SUNDAY...AND POSSIBLY BRING SEAS ON THE OCEAN BACK TO SMALL CRAFT CRITERIA ON SUNDAY NIGHT INTO MONDAY. AT THE END OF THE CURRENT DETERMINISTIC FORECAST PERIOD THERE IS A FAIRLY LARGE MODEL TIMING DIFFERENCE AS TO WHEN THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL AFFECT THE AREA. && .EQUIPMENT... PROBLEMS CONTINUE WITH THE KDIX RADAR. A RETURN TO SERVICE IS UNKNOWN AT THIS TIME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS.../ NEAR TERM.../ SHORT TERM.../ LONG TERM...GORSE AVIATION...GIGI MARINE...GIGI EQUIPMENT.../
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 752 PM EDT WED SEP 22 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ060-067>071-240000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007-PAZ054-055-061-062-240000- SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- 752 PM EDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LATE REPORTS ARE STILL NEEDED AND APPRECIATED. DEZ004-NJZ014-024>026-240000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-240000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-240000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
838 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
09/22/2010 CARBON PA COUNTY OFFICIAL
10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.
0635 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
09/22/2010 NORTHAMPTON PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
TOWNSHIP.
0700 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
09/22/2010 WARREN NJ COUNTY OFFICIAL
TREES AND WIRES REPORTED DOWN IN MANSFIELD, HACKETTSTOWN
AND INDEPENDENCE TOWNSHIPS.
0710 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
09/22/2010 BERKS PA COUNTY OFFICIAL
TREES DOWN IN GREENWICH TOWNSHIP.
0710 PM HAIL NNE ALLENTOWN 40.65N 75.44W
09/22/2010 M0.75 INCH LEHIGH PA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.
0710 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
09/22/2010 E60.00 MPH LEHIGH PA TRAINED SPOTTER
ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.
0715 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
09/22/2010 NORTHAMPTON PA TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
TATAMY.
0720 PM HAIL BERNVILLE 40.43N 76.11W
09/22/2010 M0.75 INCH BERKS PA PUBLIC
PENNY SIZE HAIL REPORTED IN BERNVILLE.
0730 PM TSTM WND DMG WASHINGTON TWP 40.39N 75.62W
09/22/2010 BERKS PA COUNTY OFFICIAL
TREES DOWN IN WASHINGTON TOWNSHIP.
0752 PM TSTM WND GST TRENTON 40.22N 74.76W
09/22/2010 M45.00 MPH MERCER NJ ASOS
45 MPH GUST MEASURED AT THE TRENTON-MERCER AIRPORT. ALSO,
49 MPH GUST MEASURED IN LAWRENCEVILLE.
0812 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
09/22/2010 MIDDLESEX NJ TRAINED SPOTTER
TREES REPORTED DOWN IN SAYREVILLE, OLD BRIDGE AND SOUTH
AMBOY.
0812 PM TSTM WND GST SAYREVILLE 40.47N 74.32W
09/22/2010 M50.00 MPH MIDDLESEX NJ TRAINED SPOTTER
50 MPH GUST MEASURED IN SAYREVILLE.
&&
MEOLASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT WED SEP 22 2010
PAZ067-230130-
CHESTER PA-
850 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WEST CHESTER...MOVING EAST
AT 40 MPH. THE THUNDERSTORM WILL BE NEAR CHESTER SPRINGS...LIONVILLE
AROUND 900 PM...PAOLI AND PHOENIXVILLE AROUND 915 PM.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4024 7568 4017 7556 4005 7543 3994 7553
4002 7595 4012 7591
FORECASTER: GORSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT WED SEP 22 2010
DEZ001-NJZ016>018-021-230200-
CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
856 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
CAMDEN...CUMBERLAND...GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WILMINGTON...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WOODSTOWN...SWEDESBORO AROUND
900 PM...ELMER...MULLICA HILL AROUND 915 PM...CLAYTON...GLASSBORO
AROUND 930 PM...VICTORY LAKES AND MONROE TOWNSHIP AROUND 945 PM.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3953 7497 3951 7514 3954 7554 3958 7554
3958 7556 3954 7556 3954 7560 3963 7557
3968 7551 3969 7552 3965 7556 3966 7559
3980 7557 3979 7540 3981 7493
FORECASTER: GORSEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
857 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
09/22/2010 CARBON PA COUNTY OFFICIAL
10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.
0635 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
09/22/2010 NORTHAMPTON PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
TOWNSHIP.
0700 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
09/22/2010 WARREN NJ COUNTY OFFICIAL
TREES AND WIRES REPORTED DOWN IN MANSFIELD, HACKETTSTOWN
AND INDEPENDENCE TOWNSHIPS.
0710 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
09/22/2010 E60.00 MPH LEHIGH PA TRAINED SPOTTER
ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.
0710 PM HAIL NNE ALLENTOWN 40.65N 75.44W
09/22/2010 M0.75 INCH LEHIGH PA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.
0710 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
09/22/2010 BERKS PA COUNTY OFFICIAL
TREES DOWN IN GREENWICH TOWNSHIP.
0715 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
09/22/2010 NORTHAMPTON PA TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
TATAMY.
0720 PM HAIL BERNVILLE 40.43N 76.11W
09/22/2010 M0.75 INCH BERKS PA PUBLIC
PENNY SIZE HAIL REPORTED IN BERNVILLE.
0730 PM TSTM WND DMG WASHINGTON TWP 40.39N 75.62W
09/22/2010 BERKS PA COUNTY OFFICIAL
TREES DOWN IN WASHINGTON TOWNSHIP.
0752 PM TSTM WND GST TRENTON 40.22N 74.76W
09/22/2010 M45.00 MPH MERCER NJ ASOS
45 MPH GUST MEASURED AT THE TRENTON-MERCER AIRPORT. ALSO,
49 MPH GUST MEASURED IN LAWRENCEVILLE.
0812 PM TSTM WND GST SAYREVILLE 40.47N 74.32W
09/22/2010 M50.00 MPH MIDDLESEX NJ TRAINED SPOTTER
50 MPH GUST MEASURED IN SAYREVILLE.
0812 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
09/22/2010 MIDDLESEX NJ TRAINED SPOTTER
TREES REPORTED DOWN IN SAYREVILLE, OLD BRIDGE AND SOUTH
AMBOY.
0838 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
09/22/2010 M50.00 MPH MONMOUTH NJ MESONET
50 MPH GUST MEASURED AT THE SANDY HOOK NOS STATION.
0840 PM MARINE TSTM WIND NW MONMOUTH BEACH 40.34N 73.99W
09/22/2010 M43.00 MPH MONMOUTH NJ MESONET
43 MPH GUST MEASURED AT MONMOUTH BEACH.
&&
MEOLASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT WED SEP 22 2010
MDZ012-015-019-020-230200-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
903 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
CAROLINE...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR STARR...JUMPTOWN AROUND 915
PM...GREENSBORO AND GOLDSBORO AROUND 930 PM.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3888 7620 3890 7620 3890 7619 3892 7620
3899 7620 3900 7618 3901 7619 3906 7619
3910 7575 3884 7574
FORECASTER: GORSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT WED SEP 22 2010
NJZ013>015-017>020-026-027-PAZ060-067>071-230200-
BERKS PA-BUCKS PA-CAMDEN NJ-CHESTER PA-COASTAL OCEAN NJ-DELAWARE PA-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-MERCER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
903 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
BERKS...BUCKS...BURLINGTON...CAMDEN...CHESTER...DELAWARE...GLOUCESTER
...MERCER...MONMOUTH...MONTGOMERY...OCEAN AND PHILADELPHIA
COUNTIES...
AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
SOUTH OF SANDY HOOK TO 17 MILES NORTHWEST OF TOMS RIVER TO 12 MILES
NORTHEAST OF PHILADELPHIA TO 14 MILES NORTHWEST OF WEST
CHESTER...MOVING EAST SOUTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR VALLEY FORGE...NORTHEAST PHILADELPHIA AROUND 915
PM...WISSINOMING...TROUT LAKE AROUND 930 PM...SOUTH
PHILADELPHIA...ROXBOROUGH AROUND 945 PM...RAMBLEWOOD AND MOUNT
LAUREL AROUND 1000 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM SEVERAL OF THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3996 7404 3981 7416 3980 7484 3986 7531
4013 7592 4016 7593 4017 7593 4023 7520
4020 7453 4022 7398
FORECASTER: DRAGThe Dover AFB radar (KDOX), 99 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail fell in Newark.
A line of severe thunderstorms caused wind damage mainly along the western tier hundreds of New Castle County, especially along the border with Maryland. In Blackbird Hundred, trees were knocked down along Green Giant Road and Blackbird Station Road. In Stanton (Mill Creek Hundred), a 200-year-old oak tree took down cable and phone lines. The combination of lightning and damaging wind caused about 4,500 homes and businesses to lose power in New Castle County. Outages were concentrated from Middletown southward to Smyrna in Kent County and from the Saint Georges area east through New Castle. All power was restored by the evening of the 23rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261614, 261615.